Massachusetts, 2005

High Wind in Massachusetts, August 31, 2005

August 31, 2005 · NWS ALY · 1 event in 1 county or zone

On August 31, low pressure representing the center of the remnant of hurricane Katrinamoved across Lake Ontario and down the St Lawrence Valley. A strong pressure gradientwas over western New England.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

On August 31, low pressure representing the center of the remnant of hurricane Katrinamoved across Lake Ontario and down the St Lawrence Valley. A strong pressure gradientwas over western New England. Strong non-thunderstorm winds, around midday, blewdown large limbs and two trees on Dalton Avenue in Pittsfield, Berkshire County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 31, 10:20 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 31, 10:20 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1120 AM EDT WED AUG 31 2005

.SHORT TERM (THIS AFTERNOON AND EVENING)...HAVE UPDATED FORECASTS TO
INCREASE HIGHS FOR TODAY AND TO LOWER POPS ACROSS THE SOUTHEAST PART
OF THE FORECAST AREA. REST OF FORECAST GENERALLY UNCHANGED.

.PREVIOUS DISCUSSION...

...FLOOD WATCH CONTINUES AND SEVERE WEATHER THREAT POSSIBLE TODAY...

.SYNOPSIS...
THE REMNANTS OF KATRINA WILL MOVE ALONG WESTERN NEW YORK THIS
MORNING AND THEN WILL REACH SOUTHERN QUEBEC BY THE EARLY EVENING.
THE COOL FRONT ASSOCIATED WITH THE AREA OF LOW PRESSURE WILL MOVE
ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND IN THE AFTERNOON
INTO THE EARLY EVENING...PRODUCING OCCASIONAL SHOWERS AND SCATTERED
THUNDERSTORMS.  A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE
TENNESSEE VALLEY WITH DRY WEATHER ON THURSDAY. A COLD FRONT WILL
PASS THROUGH ON FRIDAY WITH WIDELY SCATTERED SHOWERS OVER NORTHERN
NEW YORK.

BIG PICTURE...THE LATEST WATER VAPOR LOOP OVER THE PAST 12 HOURS (UP
TO 06Z/2 AM)...SHOWS THE MID LEVEL CIRCULATION OF FORMER HURRICANE
KATRINA RAPIDLY MOVING TO THE N/NE TO NEAR CNTRL OH. A DISTINCT DRY
AIR INTRUSION SHOWS UP ON THE WATER LOOP OVER WV...MD...NRN VA AND
SRN PA. THIS IS ASSOCIATED WITH AN UPPER LEVEL JET STREAK (70-85 KTS
AT 250 MB) ON THE E/SE SIDE OF THE 500 MB TROUGH. SOME SEVERE
THUNDERSTORMS HAVE DEVELOPED OVER MD TOO. ANOTHER 500 MB CLOSED LOW
CONTINUES TO SPIN ON THE ONTARIO-QUEBEC BORDER NEAR THE SOUTHERN TIP
OF HUDSON BAY.  THIS BROAD UPPER LEVEL CYCLONE WILL CONTINUE TO PICK
UP AND ACCELERATE THE REMNANTS OF KATRINA. FURTHER UPSTREAM...A 500
MB RIDGE LIES UPSTREAM OVER THE UPPER MIDWEST. A POTENT SHORTWAVE
TROUGH IS MOVING EASTWARD ACROSS SOUTH CNTRL CANADA AND THE NRN
PLAINS.  A 500 MB FLAT RIDGE CONTINUES TO BUILD OVER THE PACIFIC
NORTHWEST.

&&

.SHORT TERM (TODAY THROUGH FRIDAY)...
TODAY...LOTS TO TALK ABOUT IN THE SHORT TERM FIRST 12-24 HOURS
ACROSS THE FCST AREA. WE WILL KEEP THE FLOOD WATCH UP ON THIS SHIFT.

HYDRO TODAY INTO TONIGHT...
WE DO NOT BELIEVE THE MAIN STEM RIVERS WILL BE IMPACTED AT ALL. WE
FEEL THE GREATEST THREAT WILL BE CONVECTIVE DOWNPOURS IN THE LATE
AM/EARLY PM THAT MAY CAUSE SOME LOCALIZED FLASH FLOODING IN POOR
DRAINAGE AREAS AND ON SMALL STREAMS AND CREEKS. THE BEST RAINFALL
ASSOCIATED WITH WARM FRONT AND ITS ASSOCIATED ISENTROPIC
LIFT/THERMAL ADVECTION AT 850 MB WITH HEAVY RAINFALL AND
PRECIPITABLE WATER VALUES IN THE 1.75-2.25 RANGE IS OCCURRING FROM
THE CAPITAL REGION NORTH AND WEST AT THIS TIME. IT SHOULD BE NOTED
THE PRECIPITABLE WATER VALUES OFF THE ALY AND OKX 00Z SOUNDINGS WERE
2.12 AND 2.28 RESPECTIVELY. A MODERATE TO STRONG LOW-LEVEL 850 MB
JET OF 30-40 KNOT CONTINUES TO TRANSPORT MOISTURE IN FROM THE SOUTH.
THIS JET WILL STRENGTHEN THROUGH THE LATE AM INTO THE AFTERNOON TO
45-50 KNOTS OVER ERN NY AND WRN NEW ENGLAND. K-INDEX VALUES WILL BE
HIGH IN THE LOWER 30S TO NEAR 40, WHICH PROMOTE FLASH FLOOD
POTENTIAL.

SEVERE WEATHER POTENTIAL/CONVECTION...
OKAY...THE BIG QUESTION WILL SEVERE TSRAS OCCUR ? IT STRONGLY
DEPENDS ON THE ENGINE THAT DRIVES THE SENSIBLE WEATHER...THE SUN.
AS DESCRIBED...AN IMPRESSIVE DRY TONGUE/DRY SLOT IS PUSHING
NORTHEASTWARD THROUGH WEST-CNTRL PA. MOST OF THE ERN NY AND WRN NEW
ENGLAND IS IN A WARM SECTOR.  SFC DEWPOINTS ARE ALREADY IN THE UPPER
60S TO LOWER 70S OVER THE CWA. THE 00Z AND MODEL SOUNDINGS SHOW A
DEEP TROPICAL MOISTURE PROFILE IN THE LOWER TO MID TROPOSPHERE
(BELOW 500 MB).  THE LOW-LEVEL S/SW JET STRENGTHENS CLOSE TO 50
KNOTS FROM THE HUDSON VALLEY EASTWARD. SBCAPES VALUES OFF THE
GFS/NAM MODEL SOUNDINGS OVER THE CWA ARE ONLY ABOUT 250-750 J/KG.
HOWEVER...0-1 KM SHEAR VALUES CLIMB TO 30-35 KNOTS, 0-3 KM SHEAR
VALUES 40-45 KNOTS, AND 0-6KM SHEAR VALUES 50+ KNOTS BTWN 18Z AND
00Z. NOT SURPRISINGLY, THE 0-3 KM SRM VALUES OFF THE GFS/NAM ARE IN
200-400 M2/S2 RANGE IN THE PM. THESE VALUES SUPPORT LOW-TOPPED
MINI SUPERCELLS OR LINEAR SOUTH TO NORTH ORIENTED SHOWER AND
THUNDERSTORM DEVELOPMENT...WHICH COULD PRODUCE DAMAGING WINDS OR
EVEN ISOLATED F0/F1 TORNADOES. THE HODOGRAPHS ARE CLASSIC CLOCKWISE
VEERING PROFILES THAT CAN PRODUCE TORNADOES.  THE PRIMARY LIFT
MECHANISMS WILL BE CONVERGENCE ON THE S/SE OF THE SFC LOW (FORMER
HURRICANE KATRINA) AND THE COOL FRONT.  THE INHIBITORS FOR SEVERE
CONVECTION OR ANY GENERAL TSRAS ARE THAT 500 MB TEMPS WILL BE A
WARM -2C TO -4C OVER THE FCST AREA. MID LEVEL LAPSE RATES ARE ONLY
5C/KM AND OF COURSE A LACK OF SFC HEATING AND DESTABILIZATION WITH
THE LOW-LEVEL MOISTURE HANGING TOUGH. THIS IS A CLASSIC LOW CAPE AND
HIGH SHEAR ENVIRONMENT. IT IS VERY SIMILAR TO 9-9-04...WHERE THE
REMNANTS OF FRANCES GENERATED A SIMILAR ENVIRONMENT OVER THE
MID-ATLANTIC STATES WITH NUMEROUS TORNADOES. THAT SAME ENVIRONMENT
OVER THE NORTHEAST PRODUCED VERY LITTLE CONVECTION. LACK OF SUNSHINE
INHIBITED SEVERE CONVECTIVE DEVELOPMENT THAT DAY. THIS COULD BE A
GOOD CASE TO COMPARE...OR CONTRAST TO THAT EVENT.

HOWEVER...I AGREE WITH SPC AND THE THREAT OF SEVERE TSRAS WITH
POSSIBLE TORNADOES MAY OCCUR ROUGHLY FROM THE CAPITAL REGION AND
SOUTHERN VT SOUTHWARD.  ENHANCED WORDING OF DAMAGING WINDS AND HEAVY
RAINFALL TO BE INCLUDED IN THE ZONES.

AS I FINISH THIS FINAL VERSION OF THE FORECAST DISCUSSION...SEVERE
CONVECTION HAS POPPED OVER SOUTH-CENTRAL PA IN THE PAST HOUR. A NEW
TORNADO BOX IS COMING OUT THAT REACHES INTO SOUTH CENTRAL NY.

FCST BREAKDOWN FOR TODAY...
WE WILL BE FOLLOWING THE GFS SOLUTION.
WE WILL USE CATEGORICAL POP VALUES TODAY FROM THE CAPITAL REGION
NORTH AND WEST FOR THE RA/SHRA ACTIVITY WITH A CHANCE OF
THUNDERSTORMS. LIKELY VALUES WILL BE USED SOUTH AND EAST OF ALBANY
WITH A CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAIN.

WED NIGHT...THE SFC LOW MOVES NORTHEAST INTO QUEBEC AND THE TRAILING
COOL FRONT SLIDES THROUGH.  HAVE TAPERED POPS OFF AROUND 06Z OVER
THE SRN TWO THIRDS OF THE FCST AREA. WE HAVE KEPT THE SEVERE WORDING
UNTIL 01Z/9 PM.

THURSDAY...HIGH PRESSURE BUILDS IN FROM THE TN VALLEY/MID ATLANTIC
REGION WITH SOME FAIR AND DRY WEATHER.  850 MB TEMPS DONT DROP MUCH
WITH THE WEAK COLD AIR ADVECTION...AS VALUES FALL TO
+13-+15C...WHICH MEANS ABOVE NORMAL HIGHS WILL BE POSSIBLE.

THURSDAY NIGHT TO FRIDAY...ANOTHER COLD FRONT WITH LIMITED MOISTURE
APPROACHES THE FCST AREA. THE BEST DYNAMICS AND LIFT WITH THE SFC
FRONT AND UPPER LEVEL TROUGH ARE OVER SOUTHEAST CANADA. HAVE ADDED A
LOW CHANCE/SLIGHT CHANCE OF SHOWERS ON FRIDAY TO THE SRN ADIRONDACKS.
MOST THE AREA SHOULD STAY DRY.

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
THE FCST AREA GETS INTO CYCLONIC FLOW WITH THE UPPER TROUGH FRI
NIGHT INTO SATURDAY. WILL CONTINUE WITH THE DRY FORECAST FOR THE
HOLIDAY WEEKEND...AS A HIGH AMPLITUDE RIDGE BUILDS OVER THE
NORTHEAST SAT NIGHT THRU TUESDAY. SFC HIGH PRESSURE BUILDS EASTWARD
FROM THE GREAT LAKES REGION SAT NIGHT INTO SUN. LOOKS LIKE A DECENT
STRETCH OF WEATHER SAT-MON.  TEMPS WILL START OUT COOLER THAN NORMAL
ON SUNDAY...THEN REBOUND TO NORMAL OR SLIGHTLY ABOVE NORMALS BY
EARLY NEXT WEEK. NO CHANGES TO THE SATURDAY TO TUESDAY PORTION OF
THE FORECAST.

&&

.AVIATION...
CEILINGS WILL BE MAINLY BETWEEN 15 HUNDRED AND 3 THOUSAND FEET
TODAY...WITH VISIBILITY 3 TO 6 MILES IN FREQUENT SHOWERS.
HOWEVER...CONDITIONS WILL VARY CONSIDERABLY...DUE TO THE PRESENCE OF
SHOWERS.  DURING THE DAYLIGHT HOURS...ESPECIALLY LATE MORNING
THROUGH THIS AFTERNOON CONDITIONS WILL VARY FROM VFR TO IFR DUE TO
SHOWERS AND THUNDERSTORMS.  THUNDERSTORMS ARE MOST LIKELY THIS
AFTERNOON...AND A FEW MAY BE SEVERE WITH WINDS GUSTING IN EXCESS OF
60 MILES AN HOUR.  TONIGHT...CONDITIONS WILL BE MOSTLY MVFR DUE
PRIMARILY TO CEILINGS.  THE SHOWERS WILL BE ENDING BY MIDNIGHT AND
VISIBILITY WILL BE MAINLY IN THE VFR RANGE AFTER MIDNIGHT.  EXCEPT
FOR THE POSSIBILITY OF DAMAGING WIND IN SEVERE THUNDERSTORMS...THE
SURFACE WIND WILL INCREASE FROM THE SOUTH...BECOMING 15 TO 25 KNOTS
WITH GUSTS TO 35 KNOTS IN THE HIGHER TERRAIN BY LATE MORNING OR
EARLY THIS AFTERNOON.  THIS EVENING...THE WIND WILL BEGIN TO VEER TO
THE SOUTHWEST AND WEST.  IT WILL DIMINISH TO MAINLY LESS THAN 10
KNOTS AFTER MIDNIGHT.

&&

.FIRE WEATHER...THE LOWEST PRESSURE IN THE REMNANT OF THE TROPICAL
WEATHER SYSTEM KATRINA WILL MOVE DOWN THE ST LAWRENCE VALLEY TODAY.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE NORTHEAST ON THURSDAY.
IT WILL BE VERY HUMID TODAY...WITH HEAVY RAINFALL...ESPECIALLY FROM
THE CATSKILLS NORTHEASTWARD TO LAKE GEORGE AND THE ADIRONDACKS.
DRIER AIR WILL RETURN THURSDAY...WITH AFTERNOON RELATIVE HUMIDITY
FALLING TO AROUND 50 PERCENT.  A SOUTH SURFACE WIND WILL BE STRONG
AND GUSTY TODAY...AVERAGING NEAR 20 MILES AN HOUR THIS AFTERNOON.
LOCALLY... THE WIND MAY GUST TO 60 MILES AN HOUR OR MORE IN SEVERE
THUNDERSTORMS.  THE WIND WILL VEER TO THE NORTHWEST BY LATE TONIGHT
AND CONTINUE NORTHERLY AT 10 TO 20 MILES AN HOUR THURSDAY.

&&

.HYDROLOGY...OVER THE PAST COUPLE OF DAYS...THE WESTERN MOHAWK AND
PORTIONS OF THE SOUTHWESTERN ADIRONDACKS AND CATSKILLS HAVE HAD
AROUND 2 INCHES OF RAINFALL.  THERE MAY BE ANOTHER 1 TO 4 INCHES OF
RAINFALL TODAY.  DEEP CONVECTION IS POSSIBLE TODAY...WITH VERY HEAVY
RAINFALL POSSIBLE IN THUNDERSTORMS.  THESE FACTORS SUGGEST THAT
FLOODING MAY OCCUR ON THE SMALL STREAMS...ESPECIALLY FROM THE
CATSKILLS NORTH INTO THE ADIRONDACKS...WHERE PREVIOUS RAINFALL HAS
BEEN HEAVIEST.  DRY WEATHER IS LIKELY FOR SEVERAL DAYS BEGINNING
THURSDAY...SO RIVERS ARE LIKELY TO BEGIN TO RECEDE BY FRIDAY AND
THEY WILL CONTINUE TO FALL INTO EARLY NEXT WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL THURSDAY 7 AM.
MA...FLOOD WATCH UNTIL THURSDAY 7 AM.
NY...FLOOD WATCH UNTIL THURSDAY 7 AM.
VT...FLOOD WATCH UNTIL THURSDAY 7 AM.

&&

SYNOPSIS...WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...HEMMERICH
FIRE WEATHER...HEMMERICH
HYDROLOGY...HEMMERICH/WASULA
Hazardous weather outlook, Aug 31, 4:31 AM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
531 AM EDT WED AUG 31 2005

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-082-084-
VTZ013>015-011100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-
WESTERN ULSTER NY-WESTERN WINDHAM VT-
531 AM EDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN MOHAWK VALLEY...
THE SCHOHARIE VALLEY...EASTERN CATSKILLS...THE GREATER
CAPITAL REGION...MID HUDSON VALLEY...TACONICS...SARATOGA AND
WASHINGTON COUNTIES...AS WELL AS ADJACENT WESTERN NEW ENGLAND.

.DAY ONE...WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE
LATE MORNING THROUGH THE AFTERNOON.  THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH...TORRENTIAL
DOWNPOURS AND EVEN AN ISOLATED TORNADO.  THE STRONG WIND SHEAR IN
THE LOWEST LAYERS OF THE ATMOSPHERE MAY SPAWN ANY ISOLATED TORNADOES.
THE STORMS TODAY WILL BE FORMING ON THE SOUTHEAST SIDE OF THE LOW
PRESSURE SYSTEM THAT IS THE REMNANTS OF KATRINA...AND AHEAD OF THE
SURFACE COLD FRONT.  THE THUNDERSTORMS THAT DO DEVELOP WILL RAPIDLY
MOVE FROM THE SOUTH SOUTHWEST TO THE NORTH NORTHEAST AT 35 TO 45 MPH.

HEAVY RAINFALL FROM THE SHOWERS AND THUNDERSTORMS MAY CAUSE FLOODING
IN POOR DRAINAGE AREAS AND ON SMALL CREEKS AND STREAMS.  THERE IS
ALSO A FLOOD WATCH UP TO 7 AM THURSDAY. PLEASE REFER TO THE FLOOD
WATCH STATEMENT FOR THE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY TO TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS ANTICIPATED IN THE LATE MORNING
THROUGH THE AFTERNOON.

NYZ032-033-038-042-083-011100-
HAMILTON NY-NORTHERN HERKIMER NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-SOUTHERN HERKIMER NY-
531 AM EDT WED AUG 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON AND WARREN
COUNTIES...

.DAY ONE...WEDNESDAY...
A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM THURSDAY.
HEAVY RAINFALL FROM THE REMNANTS OF KATRINA MAY CAUSE LOCALIZED
FLOODING IN POOR DRAINAGE AREAS...AND ON SMALL CREEKS AND STREAMS.
PLEASE REFER TO THE FLOOD WATCH STATEMENT FOR THE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY TO TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAINFALL
AMOUNTS OF AN INCH AND A HALF OR MORE PLEASE REPORT.

WASULA

In the hours before

Local storm report, Aug 31, 6:44 AM EST, 5 hours 6 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP F

0744AM     WED AUG 31 2005

#1 0000001 000

FNPZ WLSR AP30

02690    FILE 28   NEW PALTZ POLICE DEPT NY0552700           AUG 31-05

TO       APB

    *************ROAD CLOSED*************

    RT 299 WEST BETWEEN SPRINGTOWN RD AND

    LIBERTYVILLE RD IS CLOSED DUE TO ACCIDENT

AUTH SGT BAKER                                   TERPENING 0742HRS
Local storm report, Aug 31, 6:44 AM EST, 5 hours 6 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP A

0744AM     WED AUG 31 2005

#1 0000001 000

AFAL WLSR AHQT

01956    FILE 28   SP JAMESTOWN NY1060100                    AUG 31-05

TO       TROOP A HEADQUARTERS SP BATAVIA

POWER OUTAGE AND CLOSED STREETS IN ZONE 3:

CHAUTAUQUA COUNTY - BEMUS POINT LIBERTY STREET - LINES DOWN

ERIE COUNTY - GOWONDA - POWER OUTAGE

              NORTH COLLINS - POWER OUTAGE

              BRANT - POWER OUTAGE

CATTARAUGUS COUNTY - GOWANDA - POWER OUTAGE

                     DAYTON - POWER OUTAGE

                     PERRYSBURG - POWER OUTAGE

AUTH SGT DAVID C HENDRICK                        MILLER 7-41AM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Northern Berkshire

When
August 31, 11:50 AM EST
Where
Northern Berkshire forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2005Every state in 2005This day in weather historyWarnings in Massachusetts, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473788.